"no feeling in hand and arm"

About: Tameside General Hospital / General medicine

(as the patient),

On Thursday I attended for a colonoscopy, I was very nervous as my partner had died the previous year from bowel cancer, I asked to be sedated and was given an injection into the back of my hand through a canular, all the way through I was in terrible pain and kept insisting the sedative had not worked, I was told it had, they didn't believe me, now today Saturday I woke up and from the injection site all the way to my elbow it is numb, and tingling, two weeks previous to this procedure I had attended for a gastroscopy and was sedated on the back off the hand, I didn't know anything until I woke up and the procedure had been completed. a very different outcome to the suffering I was caused in colonoscopy! I have been trying to find out what is happening to my hand an arm, I have had no luck and do not know where to find out. I have my own theory, I think the nurse put in the canular but it went into the vein and then out of it, so the sedative went into my hand and not the vein

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Tameside and Glossop Integrated Care NHS Foundation Trust

I am really sorry you had cause to raise concerns, we take patient safety seriously. If you would like to contact the PALs and Complaints team on 0161 922 4466 or email palsandcomplaints@tgh.nhs.uk and provide specific details, we can investigate your concerns for you.